It is currently Fri Aug 18, 2017 6:29 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 11 posts ] 
Author Message
PostPosted: Mon Feb 20, 2012 4:51 am 
Offline
Average Poster
Average Poster

Joined: Mon Feb 20, 2012 3:51 am
Posts: 19
Hi there -

Am new to this forum.. Have had dependance on everything "poly drug user" I believe we're called.
After many a relapse in the past few years I have finally grabbed hold of recovery thanks to God and 12 step..
I am four months and 13 days.. I started my last suboxone treatment about five or six years ago.. time flys..
Began on 12 mgs...a few months ago tapered to four and now I am down to .75 ( we have the wafers here)
I am feeling it and super lethargic ..but my question is..as I am about to drop down to .50 mgs and go my last month.. would Valium help on those middle days when it is pretty uncomfortable (i.e. leg cramps, waking up at 3 in the morning - and staying awake..have four kids and job.., tension...or downright anger ..) ....just need to know if it helps at all??

Thanks


Top
 Profile  
 
 Post subject:
PostPosted: Mon Feb 20, 2012 5:06 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
I'd be really cautious. Valium IS used for symptomatic relief in opioid withdrawal, and is preferred over the other benzos because it has more muscle relaxant qualities and helps more with the aches and cramps. In short it will give you relief from your symptoms.

That being said, the detox regimes I did with it only used them for a week maximum! I was given maybe 4 x 5mg tablets a day for a heroin detox, weeaning me off the vals over the last 3 days. And I even felt shaky and sleepless after the detox, not from the heroin, but from coming off the valium. Another time I stayed in for over a week (Sub / heroin detox) and I had some painful benzo withdrawal when I left.

If you're going to use them over a month, use them sparingly. I wouldn't use them every day AT ALL. I'd suggest having someone else dish out low doses only when you really need it. If you use them over a month when things get rough, there is a risk you may transfer your dependence onto valium.

You can always see a doctor who can organise daily pharmacy pickups of limited number of pills.

Take care.


Top
 Profile  
 
 Post subject:
PostPosted: Mon Feb 20, 2012 5:42 am 
Offline
Average Poster
Average Poster

Joined: Mon Feb 20, 2012 3:51 am
Posts: 19
Hi Tearj3rker,

I didn't think anyone would be awake wherever you are - anyway thanks..
I have had Valium for alcohol withdrawal and opiates but never done this before..
I believe I will be able to take two x 5mg a day in those 3-4 days where it really gets uncomfortable...
but in saying that I am aware I have an addict/alcoholic brain trying to get well..
sooooo that is probably a good way to do it..get the chemist to dish out the tablets
at low doses.. good idea..

Thanks heaps for your insight..


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Mon Feb 20, 2012 6:23 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
9PM here!


Top
 Profile  
 
 Post subject:
PostPosted: Mon Feb 20, 2012 6:44 am 
Offline
Average Poster
Average Poster

Joined: Mon Feb 20, 2012 3:51 am
Posts: 19
Yeah - just totally dumbed out thinking everyone was in US..
9.44pm..


Top
 Profile  
 
 Post subject:
PostPosted: Mon Feb 20, 2012 9:19 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
9:44? Dunno when you posted that. I'm guessing you're in Aus?


Top
 Profile  
 
 Post subject:
PostPosted: Fri Mar 02, 2012 11:08 am 
Offline
Average Poster
Average Poster

Joined: Tue Feb 14, 2012 2:27 am
Posts: 21
Hi! I'm new here as well & happen to kno a lot about Valium and Valium withdrawal as I was on it for 20years & just did a detox off over 3 weeks that ended jan15. Hell To b honest & STILL having wd's from it - can last weeks to months! BUT the good news for u is - and this is from reading the Ashton manual otherwise known as the "benzo bible", dependency comes after using daily in as little as 1 but up to 2months even at therapeutic levels. It also says people are afraid - if have ever been hooked on Val were able to come off - that they will relapse if they ever had a 'situation' that would warrant short term valium/benzo treatment (<1 to 2 months).. But thwy need not fear if took as prescribed for that time frame... So looks like < 1mo to b safe, since tolerance/withdrawal CAN occur n as little as 1 but MAY take 2.
And as tearj3rker said, it has muscle relaxing properties too unlike any other benzo. It also has the longest half life of any of the benzo's.
I was excited when I read ur post- I thought -Yea! this is something I DO kno a bit about. So I hope it helps!! I am clueless about subutex, &starting a rapid taper so im trying to learn everything i can here from here. It's a VERY helpful forum!!

if u want to kno more look up the Ashton Manual. If u can't find it lemme kno and I'll get the link for u..
GOOD LUCK!!!


Top
 Profile  
 
 Post subject:
PostPosted: Sun Mar 04, 2012 4:27 am 
Offline
Average Poster
Average Poster

Joined: Mon Feb 20, 2012 3:51 am
Posts: 19
Hey glory days - \Thanks for the info.
So I started the Vals and yes they actually do help....but being an addict by nature I thought maybe a few more might make it a little easier.....so although technically I am using them for the "right:" reasons: I will have to be careful.. I think I may have had a few valium addictions in the past but could never work out which drug my body was spa-zing out from....(withdrawing..not sure what country you're in)....anyways I think I will hit the doc up for one more month?
since I am about to jump off..ahhhh...I think it should be fine ... but THANK YOU!!!!! good luck to you too... it is a great forum..keep reading I do...it's always good to hear how other addictive persons are recovering..etc ..etc..
ta again
clarity7


Top
 Profile  
 
 Post subject:
PostPosted: Mon Mar 05, 2012 5:18 am 
Offline
Average Poster
Average Poster

Joined: Tue Feb 14, 2012 2:27 am
Posts: 21
Hi clarity7, I found a site that said dependency leading to wd's can occur in 1-3months like I said earlier. However it was the Ashton manual that says 'can' n as little as 2-4 weeks! Now Im looking for the site that said 1-2 months but I haven't been able to find it yet. This damn phone! (my computer crashed recently). I am so sorry and feel terrible that I quoted that wrong I wanted to wait till I found the other site name but I felt it was important to let u kno this ASAP. I will find it and post it here. I'm new to all this info searching even tho I consider myself a veteran about Val. How to take this conflicting info?? It can b so confusing GAH! However out of ANY site that has Valium/benzo info. , the Ashton manual has been referred to as the benzo bible like I mentioned last time and is the one that doctors go to - also the forum members of 'benzobuddies' which I became a member of a few months back. My suggestion is that u go to both sites b4 starting to dose regularly -like tearjerker id hate u to end up having to kick the Valium habit Especially along with struggling to come off sub! Ive been there & it's so awful - u don't kno wats causing wat! u kno! Luckily I'm just struggling with lingering nasty Val wd's as I was stabilized once again on sub a few days ago bc I'm preg and my 'former' doc was taking me off too fast! Good luck! - ill keep checking n on u & will post the other link soon as I find it.
The Ashton Manual: http://www.benzo.org.uk/manual/bzcha02.htm
Benzo forum: www.benzobuddies.com

Hope this helps


Top
 Profile  
 
   
 Post subject:
PostPosted: Mon Mar 05, 2012 5:29 am 
Offline
Average Poster
Average Poster

Joined: Tue Feb 14, 2012 2:27 am
Posts: 21
I want to add this real quick even tho I'm probably repeating myself with different words...
As much as the Valium helps now it hurts 10x more coming off of it once it hooks u!!!! Just PLZ b careful and dose as sparingly as u possibly can to avoid this. I kno u r suffering - I feel for u! Looks like u r doing great with ur sub taper :)


Top
 Profile  
 
 Post subject:
PostPosted: Tue Mar 06, 2012 10:26 pm 
Offline
Average Poster
Average Poster

Joined: Mon Feb 20, 2012 3:51 am
Posts: 19
Thanks glory days - I am hearing you so much here.. I have my last appoinment with doctor today to get last script..it has been two weeks or so ..also now my husband knows they will be in the house....so i shouldn't be able to eat more than say 25 5mgs>??(obviously not at once) do I sound like a lunatic??? anyone normal would probably say so.. but i have just cut up my last 2mg strip of subs into about 14 tiny packages and they all get incrementally lower by the tiniest smudge... so i think my timing should be fine. I will just have to up the meetings i go to after that again i guess.. i am just about to have a look at that site... thanks again.. ps...what do val withdrawals feel likeZ>???the same as opiods?? i think i've had them as stated earlier but yeah couldn't work out which way was up or down art the time (s).....
clarity7


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 11 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group